It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-11-2002, 11:18 PM   #1
Newbie
 
Join Date: Oct 2002
Location: Oceanside, CA USA
Posts: 3
celesteloveage HB User
Post Need Support getting off Norco, please!

I've been using pain meds for almost two years. At first it was vicodin and tylenol 3 for a fractured femoral neck while it was healing. Unfortunately though I developed osteonecrosis (bone cell death) because the head of my femoral bone collapsed. The only option available when that much damage has occured is total hip replacement. So in June of 2002 my doctor placed me on Norco 10/325 tabs for pain at first I only took three tablets a day but by August my tolerance to the tablets as well as pain grew and I began taking 2-3 tablets every 3-4 hours around the clock non-stop. On November 21 about 2 1/2 weeks ago I finally received a total hip replacement, my hospital stay was for five days they had me on dilaudid, morphine, and xanax as well when they weren't looking I was popping my own norco tablets two at a time that I had brought from home. I left the hospital with prescriptions for 60 Percocet 10/325 tabs
30 xanax tablets and of course I still had about 50 norco tabs from before I went in the hospital. It sickens me that within one week from my discharge I'd gone thru all of the above listed drugs so I called the doctors office and they called me in another RX but this time for norco 5/325 tabs, 60 tablets only and was told that I was to start taking only 1 tab every 6 hours. I'm not sure if it was purely psycological, physical or both but after taking high doses of the 10/325 tabs and then be given 5/325 tabs and try to only take 1 it just didn't cut it! Suddenly I felt severe pain in my hip MAJOR anxiety,bad night sweats as well sweating thru the day, nausea, diarhea,lack of appetite and insomnia. I called the doctors office the next day to inform them that 1 5/325 tab didn't work to relieve pain and also I can't sleep. So now I've got 30 ambien 10mgs for sleep and they gave me another 60 norco 10/325 tabs. I've told myself that after this 60 tabs they're not going to give me anymore so I need to get myself off of them now with this last RX. Has anyone out there ever been in a similiar situation? If so, how were you able to stop the insanity and get back to life without norco? Also, what should I expect as far as withdrawels, and how long do they usually last for a person who has been using between 6-10 10/325 tabs daily for about 8 months straight? Any input into others experiences will be so humbily appreciated.

Kindest regards,
lori

 
Sponsors Lightbulb
   
Old 12-15-2002, 09:21 AM   #2
Newbie
 
Join Date: Dec 2002
Location: snellings sc usa
Posts: 3
jensam HB User
Talking

I am in the same boat as you. Reading your message was just like reading my life. I have tried to get off of norco before and I went 18 days. The physical withdraw is awful and you think that since you feel so bad on that day that the next day has got to be better and it isn't. After 5 days of the physical withdrawal the mental withdrawal comes and I think thats worse than the phsical. I haven't been able to do it, I always give in to it during the mental part of it. I now take six of the 10,325 a day. I have a hard time only being able to take 6... Please feel free to talk to me, sometimes you can feel so alone going through this. I am a 42 year old mother of 3 , living very much middle class and no one would ever think that I have this problem....Please let me know how you are doing...I understand

 
Old 12-28-2002, 10:49 PM   #3
Newbie
 
Join Date: Oct 2002
Location: Oceanside, CA USA
Posts: 3
celesteloveage HB User
Post

Thanks for your reply. I am so far able to say that I've only taken two pills in the last three days and have only 1/2 a pill left. Maybe I'm just substituting vices but a friend of mine gave me 10, 10 mg. valiums and they have helped dramatically with all the tension, night sweats, nausea, etc... I feel so damn depressed though because I feel such a stigma attached to going thru this and also as if no one understands so thank you for your email reply.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
New, need support during narcotic detox/recovery. Please!! Krazylady Addiction & Recovery 4 05-17-2010 06:44 PM
Need some advice, please read. :) jennfaery Pain Management 11 03-04-2006 11:30 PM
Really need help, long post but urgent, need info Bilbo Pain Management 26 04-28-2005 10:20 AM
First time talking about this, would like to give and receive support. ElizabethLost Addiction & Recovery 9 01-16-2005 07:59 PM
need serious help explaining hydro addiction to boyfriend, and quitting pills venus21 Addiction & Recovery 8 11-03-2004 09:48 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (148), katlin09 (109), reachout (97), second go (36), Wendy88 (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 05:50 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!